MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number CV-6-40
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that one coil became stuck during delivery, one coil could not be detached, and three coils were detached manually after being unable to detach with the instant detacher.The patient was undergoing treatment for varices.The patient¿s blood blow was high, and the vessel tortuosity was minimal.It was reported that the physician attempted to deliver the first coil through balloon.The versa 14x65 coil did not track through the balloon, and the physician retracted the coil successfully.It was believed that this was due to a sizing issue, and the balloon id was likely larger than 041.A number of legacy concerto coils were then delivered.Afterwards, the physician tried to use a versa coil again with a 4f cobra catheter.The versa 6x40 coil tracked well.The physician did not use the instant detacher and went straight to a manual break.The wire broke at the hbi and the internal filament broke, but the coil did not detach.The physician tried breaking at other points, but the coil still could not be detached.Five manual detachment attempts were made.The coil was withdrawn successfully.A verse 7x40 coil tracked well and detached using the instant detacher without issue.Two versa 7x40 coils and one verse 6x20 coil could not be detached with the instant detacher but were able to be detached using the manual break method.Two attempts were made with the instant detacher for each of these three coils.It was believed that the problem may have been with the instant detacher.The procedure was finished successfully, and the patient was doing well.Occlusion of the shunt was achieved, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include 4fr cobra catheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.No axium coils were used in this case (conflicting to the previously reported products).They did not have the lot and item number available for the balloon used in the case.There were no issues prior to detachment and no push wire damage.

Brand Name
CONCERTO VERSA, DETACHABLE COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key11573335
Report Number2029214-2021-00346
Device Sequence Number4352714
Product Code KRD
UDI-Device Identifier00763000321383
UDI-Public00763000321383
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K202850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberCV-6-40
Device Catalogue NumberCV-6-40
Device Lot NumberB153514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date01/24/2022
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale